Washington, 2015

Wildfire in Washington, July 5 to 13, 2015

July 5 to 13, 2015 · NWS OTX · 2 events in 2 counties and zones

This wildfire of undetermined origin started 2 miles north of Quincy, WA. It burned 1,796 acres and cost $100,000 to contain/suppress.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

This wildfire of undetermined origin started 2 miles north of Quincy, WA. It burned 1,796 acres and cost $100,000 to contain/suppress.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 4, 10:05 PM PST, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 4, 10:05 PM PST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1105 PM PDT SAT JUL 4 2015

.SYNOPSIS....
Hot and dry weather will be featured for the Independence Day
weekend. Winds will shift to the north overnight and increase as
a front sags in from Canada. Aside from isolated shower chances
toward the Idaho Panhandle, conditions looking dry and warm into
the first half of next week. A slight chance of showers and
thunderstorms returns late next week.

&&

.DISCUSSION...
A cold front is pushing down across northern WA and ID
this evening. Winds will continue to increase through the night as
the front moves through. Winds will peak early Sunday morning
before decreasing through the late morning and afternoon hours.
Radar is now beginning to show some returns, but doubt it is much
more than some virga or sprinkles at best. /Nisbet

&&

.AVIATION...
06Z TAFS: Wind speeds 15 to 25 kts with gusts toward 30 to 35 kts
will be possible, especially toward COE and MWH late tonight and
early sunday morning. Winds are expected to slowly decrease later
in the day Sunday, but gusts toward 20 to 25kts will be possible
even after 18-20Z. Expect some elevated layers of smoke from
regional wildfires. All TAF sites will be dry and VFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        67  89  61  91  67  93 /   0  10   0   0   0  10
Coeur d'Alene  62  85  57  89  61  90 /   0  10  10   0   0  10
Pullman        58  89  53  90  56  92 /   0  10  10   0   0  10
Lewiston       71  98  65  98  68  99 /   0  10  10   0   0   0
Colville       61  92  57  94  62  93 /   0  10   0   0  10  20
Sandpoint      55  83  49  88  54  86 /  10  10  10   0  10  30
Kellogg        61  83  52  88  57  87 /  10  10  10   0   0  20
Moses Lake     71  97  66  98  67 102 /   0   0   0   0   0   0
Wenatchee      74  98  72  99  72 100 /   0   0   0   0   0   0
Omak           66  96  63  97  65  97 /   0   0   0   0  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 1 PM PDT Sunday for East Washington
     Northeast (Zone 686).

     Red Flag Warning until 3 PM PDT Sunday for East Washington
     Northern Columbia Basin (Zone 673)-East Washington Okanogan
     Highlands (Zone 687)-East Washington Okanogan/Methow
     Valleys (Zone 684).

&&
Hazardous weather outlook, Jul 4, 4:31 AM PST, 19 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
531 AM PDT SAT JUL 4 2015

IDZ026-027-WAZ031-032-051430-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
531 AM PDT SAT JUL 4 2015

This Hazardous Weather Outlook is for portions of North Central
Idaho and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

A hot and dry airmass is over the region. High temperatures in
the upper 90s to 104 degrees will be common in the lowest
elevations the Washington Palouse...Lewis-Clark Valley and Camas
Prairie.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

No hazardous weather is expected at this time.

IDZ001>004-WAZ033-036-037-051430-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA-
NORTHEAST MOUNTAINS-
531 AM PDT SAT JUL 4 2015

This Hazardous Weather Outlook is for portions of North Idaho...
Northeast Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Breezy to locally gusty winds will develop this evening and
continue through Sunday. Any new fire starts may lead to rapidly
spreading wildfires.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Breezy to locally gusty winds will continue on Sunday. Any new
fire starts may lead to rapidly spreading wildfires.

WAZ034-035-038-041-043-044-051430-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS-
WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
531 AM PDT SAT JUL 4 2015

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

A hot and dry airmass is over the region. High temperatures in
the upper 90s to 104 degrees will be common in the lowest
elevations of the Central Basin, along the Columbia river through
Wenatchee and into the Okanogan Valley. Increasing northwest winds
will be a concern for wildfire suppression.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Sunday...gusty north winds will be a concern for wildfire
suppression, especially as conditions remain hot and dry.

WAZ042-051430-
EAST SLOPES NORTHERN CASCADES-
531 AM PDT SAT JUL 4 2015

This Hazardous Weather Outlook is for portions of North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

No hazardous weather is expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Moses Lake Area

When
July 5, 12:00 AM PST to July 13, 12:00 AM PST
Where
Moses Lake Area forecast zone
Reported by
Other Federal Agency
Coordinates
47.095, -119.006 (the zone’s center; the record gives no point)

This wildfire of undetermined origin started 2 miles north of Quincy, WA. It burned 1,796 acres and cost $100,000 to contain/suppress.

Wildfire, Waterville Plateau

When
July 5, 12:00 AM PST to July 13, 12:00 AM PST
Where
Waterville Plateau forecast zone
Reported by
Other Federal Agency
Coordinates
47.471, -119.572 (the zone’s center; the record gives no point)

This wildfire of undetermined origin started 2 miles north of Quincy, WA. It burned 1,796 acres and cost $100,000 to contain/suppress.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2015Every state in 2015This day in weather historyWarnings in Washington, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599531, 599532.